MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. CLARIFLEX; INTRAOCULAR LENS
Model Number CLRFLXC
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Visual Disturbances (2140)
Date of Event 06/23/2009
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a.If implanted, give date: unknown, information not provided, but the best estimate date is 2009.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3 (no): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient who had clariflex lenses implanted in both right (od) and left (os) eyes in 2009 reported of experiencing significant vision issues due to deposits that have formed on the intraocular lenses (iols).The symptoms significantly interfere with daily activities of patient.The lenses remain implanted.On (b)(6) 2009 (onset): the patient states os visual acuity (va) seems great.Feels like foreign body (fb) and little flickery.Manifest refraction -1.25 + 0.50 x 130, 20/30.Visually significant cataract (vsc): 20/50 -2, pinhole (ph) 20/40.On (b)(6) 2009: the patient states va is clearer in both eyes (ou), complaint of left eye (os) having a foreign body sensation (fbs) on outer edge at times.Without correction va <20/25-1; 20/60-2, ph 20/30-2 without correction j-2.Sle (slit lamp evaluation) minor folds.Meds as directed for both eyes (systane ultra tears).As a result, the patient is scheduled for a procedure to exchange the iols and implant new lenses.A retina specialist is to exchange the iols and suture in new lenses.No further information was provided.This emdr report pertains to the right eye (od) of the patient.A separate report will be submitted for the patient's left eye (os).·.

Brand Name
CLARIFLEX
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21099450
Report Number3012236936-2025-000007
Device Sequence Number21037302
Product Code HQL
UDI-Device Identifier05050474501638
UDI-Public(01)05050474501638(17)140109
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2014
Device Model NumberCLRFLXC
Device Catalogue NumberCLRFLXC240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale